# SDR QMLA2018072418087

- Difficulty date: July 24, 2018
- Submitted: July 24, 2018
- Operation: Air carrier
- Aircraft: N779AL
- Make and model: Bell 407
- Aircraft serial: 54176
- Aircraft time: 9,078 hours, 27,853 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin & Cockpit
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CREW VERBALIZED STRONG BURNING PLASTIC SMELL JUST AS I SMELLED THE SAME SMELL. TURNED OFF THE AIR CONDITIONER AND THE SMELL DISSIPATED BRIEFLY. CREW AND I THEN SMELLED IT AGAIN. THERE WAS NOTHING BURNING OUTSIDE IN THE AREA AND SKIES WERE CLEAR. THE SMELL DISSIPATED BRIEFLY AND CREW THEN SMELLED IT AGAIN. AT THIS TIME I NOTIFIED COMMS THAT CREW AND I HAD DECIDED TO MAKE A PRECAUTIONARY LANDING AND PROVIDED COORDINATES. UNABLE TO IDENTIFY ORIGIN OF THE SMELL AND IT SEEMED TO BE STRONGER IN THE BACK CABIN. DURING TWO MINUTE COOL DOWN AND SUBSEQUENT ENGINE SHUT DOWN WITH THE CREW GUARDING SCENE THE SMELL CAME BACK STRONGER THAN DURING APPROACH. IT COULD BE SMELLED EVEN AFTER ENGINE AND EVERYTHING WAS SHUT OFF UNTIL I OPENED THE DOOR TO EXIT. DURING THE TIME WE WAITED FOR MAINTENANCE WE NEVER SMELLED THE BURNING PLASTIC SMELL OUTSIDE OF THE AIRCRAFT.
